See Alike in...

Alike App

Browser

FinnWren

450d

I'm going off of my meds. I'm fucking sick and tired of people acting like meds are going to save me when they do NOTHING. I'm not ashamed about going off of them. my brain is too complicated for the pharmaceutical industry to understand. they have weird side effects and don't do what they are supposed to do. I've tried so many different types and nothing happens besides weird worse shit. I have given up on the pharmaceutical industry for psych meds. they seriously don't know what they are talking about and just guess at what will work. it's not science. I don't know what will help me feel more stable, but it hasn't been meds and I'm not going to continue to put my faith into psychiatrists who continuously let me down and don't listen to me and my experience at all. I'm TIRED.

Top reply
    • QueenCharms

      46d

      I understand but everyone is different and what works for the next person might not work for you

    • QueenCharms

      46d

      I understand but everyone is different and what works for the next person might not work for you

    • Alina123

      99d

      Okay so word of advice ween yourself off slowly by having a doctor monitor you . You don't want to find yourself in an episode of a psychosis. So, I would change my diet to a healthier one talk to a neuro science nutritionist about that or someone that has experience as a dietitian or a nutritionist then start taking fermented foods. Side effects of cold turkey stopping meds are not healthy I know I tried to go in the wrong direction and the withdrawals were horrible slow is the way to go. Also start reading about alternative healthier ways on people who have a holistic naturepathic and eat foods and exercise approach to everyday life and coping mechanisms. Read books they can save your life and find a friend for support and who knows something about your mental health history or a counselor about how you will deal with everyday life in this way.

    • Trustedbeginnings

      124d

      I avoided meds for four years because I felt the same way. Multiple hospitalizations later and baker acts cuz I kept getting psychotic I finally got on Gordon and I haven’t had an episode since. I live a good life. Have custody of my kids again. Make great money. I feel normal now. It saved my life. I still think about getting off one day again but if I do it will be an incredibly slow taper with a compounding pharmacy so I can go thru the least withdrawal possible and have my meds on hand if I develop symptoms again but I don’t know if I wanna risk it. I’ve gained so much of my life back. I understand the frustration though.

      • Trustedbeginnings

        124d

        @Trustedbeginnings Geodon stuid auto correct

    • Alina123

      251d

      Have you ever experienced psychosis?

      • FinnWren

        251d

        @Alina123 yeah I do experience psychosis

    • FruityPaTooty

      442d

      I’m not gonna tell you what to do or how to do it. But I recommend that you focus on yourself and ask someone who can see the outside. Someone who can notice who you are normally off meds and on. Which is better. I pray you heal 🙏

    • SkylerRose

      442d

      I know how you feel, "did you take your meds?" "you only act like this off your meds" But going off meds will only make it worse.

    • Appleicous

      442d

      There is no in depth scientific proof that meds work for everyone, it’s a theory

      • TexasTeacher

        48d

        @Appleicous There IS proof of Meds working. SOME studied shw the brain change and some levels are tested in blood work.

    • Phasers

      450d

      Yeah… I got an important question. Has your episode(s) been substance induced? I have an identical twin and he doesn’t have bipolar disorder, so I thought… if he doesn’t have it then I probably don’t have it. All my episodes have been from substance misuse. I plan on getting off meds as soon as I get off of nicotine. On my 4th day no nicotine right now and I’m feeling relief for my depression and anxiety, just struggling with the cravings here and there. If you don’t like the medications your on but still need some, I recommend Lamotrigine… it’s super non-invasive and chills you out by amplifying GABA (your calm neurotransmitter) and inhibiting Glutamate (your excitatory neurotransmitter). I’m currently on it and it’s chill: I don’t feel the heaviness of mood stabilizers like Depakote or Lithium. I only take the antipsychotic Olanzapine as a PRN for nights where I have a hard time sleeping.

    • Tofu14

      450d

      I’m hearing that you have tried so many things, which is exhausting. I haven’t tried many medications, but the bad reactions I’ve had have been very extreme with so many of the rare side effects. I get it. If I do need another med, I’ve considering getting pharogenetic testing done to help narrow down which meds might be well tolerated and effective. Might be something to consider. Please stick with things though. Bring off meds can often make things worse.

    • anemone

      450d

      please talk to your doctor before going off your medication. they can't force you to take it, but they can help you stop taking it in ways that won't put you in danger. stopping medication very suddenly can cause a range of dangerous side effects. please also keep in mind that, while psychiatric medication does have scientifically provable effects, and is not based on just "guessing" (binding to receptors, increasing production of chemicals, etc) no medication is a silver bullet. you may have just not tried the correct medication, dose, or combination of medications for you, because every person's chemistry is different and stability feels different for everyone. generally speaking, medication, if taken regularly, at the correct dose and as prescribed, will HELP by making those chemical changes, and other things like therapy, coping skills, and mindfulness also help. together, the combined powers of a range of strategies are what can achieve stability.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion